MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME10 4MM X 11.5CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSFRAME10 4MM X 11.5CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number MFR100412
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode: krd/hcg.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.(b)(4).The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (l11087) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the procedure with the target lesion on the left carotid artery / cavernous sacrifice, the 4mm x 11.5cm micrusframe 10 coil (mfr100412 / l11087) was advanced into the aneurysm through the sl-10® microcatheter (stryker) and was in the process of being detached.The detachment was not complete when the coil was pulled back into the microcatheter.The coil was removed from the patient¿s body and it detached on the field after it was removed from the patient¿s body and from the microcatheter.It was reported that the coil was not stretched when it was removed, and the detachment on the surgical field after removal from the patient¿s body did occur at the detachment zone.The coil was used with the enpower detachment control box (dcb) with the enpower control cable.The same microcatheter was used to complete the procedure; the same enpower dcb and enpower control cable were used to detach subsequent coils.The procedure was completed without any procedural delay; the reported issue did not alter the case plan.There was no report of any patient adverse event or complication as a result of the reported issue.
 
Additional Manufacturer Narrative
Manufacturer¿s ref no: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during the procedure with the target lesion on the left carotid artery / cavernous sacrifice, the 4mm x 11.5cm micrusframe 10 coil (mfr100412 / l11087) was advanced into the aneurysm through the sl-10® microcatheter (stryker) and was in the process of being detached.The detachment was not complete when the coil was pulled back into the microcatheter.The coil was removed from the patient¿s body and it detached on the field after it was removed from the patient¿s body and from the microcatheter.It was reported that the coil was not stretched when it was removed, and the detachment on the surgical field after removal from the patient¿s body did occur at the detachment zone.The coil was used with the enpower detachment control box (dcb) with the enpower control cable.The same microcatheter was used to complete the procedure; the same enpower dcb and enpower control cable were used to detach subsequent coils.The procedure was completed without any procedural delay; the reported issue did not alter the case plan.There was no report of any patient adverse event or complication as a result of the reported issue.The product was returned for evaluation; the investigational finding is documented below.Investigation summary: the non-sterile 4mm x 11.5cm micrusframe 10 coil was received contained in a pouch.Visual inspection was performed on the device.The hub was observed without any appearance of damage.The device positioning unit (dpu) was in good condition.The marker band was found at 46 cm from the hub; this is within specification.The resheathing tool was observed broken in two.The coil introducer was unzipped and kinked.The dpu was observed protruding from the introducer.The device underwent microscopic inspection.The v-notch was in good condition.The resistance heating (rh) was observed in good, normal condition.It showed evidence that it was heated.The embolic coil and the articulation joint were not returned.Functional analysis could not be performed as the embolic coil was not returned with the device.The reported issue that the 4mm x 11.5cm micrusframe 10 coil was in the process of being detached but the detachment was not completed when the coil was pulled back into the microcatheter, thus failed to detach was not confirmed through functional analysis.The embolic coil was not returned with the device.A review of manufacturing documentation associated with this lot: (l11087) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Failure to detach is a known potential issue associated with the use of this device.The instructions for use (ifu) contains several precautions related to this issue and includes instructions for troubleshooting the situation should it be encountered during use.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.Without the embolic coil and the articulation joint, the issue could not be confirmed through functional analysis.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the complete device return.However, it is possible that clinical and procedural factors including device manipulation / interaction, the characteristics of the aneurysm and parent vessel, device selection and the concomitant microcatheter, may have contributed to the issue documented in the complaint.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
MICRUSFRAME10 4MM X 11.5CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key8844047
Report Number3008114965-2019-01087
Device Sequence Number10842540
Product Code KRD
UDI-Device Identifier10886704077817
UDI-Public10886704077817
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Catalogue NumberMFR100412
Device Lot NumberL11087
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2019
Initial Date Received by Manufacturer 07/10/2019
Supplement Date Received by Manufacturer08/02/2019
Initial Report FDA Received Date07/30/2019
Supplement Report FDA Received Date08/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENPOWER CONTROL CABLE; ENPOWER DCB; SL-10® MICROCATHETER (STRYKER)